Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 198, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Sep 9, 2021, 4:21 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2021, 4:21 PM PDT (23:21 UTC)
- Expired
- Sep 10, 2021, 12:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
814 WHUS76 KSEW 092321 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 421 PM PDT Thu Sep 9 2021 PZZ131-100700- /O.NEW.KSEW.SC.Y.0198.210909T2321Z-210910T0700Z/ Central U.S. Waters Strait Of Juan De Fuca- 421 PM PDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
678 WHUS76 KSEW 100335 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 835 PM PDT Thu Sep 9 2021 PZZ131-100700- /O.CON.KSEW.SC.Y.0198.000000T0000Z-210910T0700Z/ Central U.S. Waters Strait Of Juan De Fuca- 835 PM PDT Thu Sep 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 2:57 PM PDT, 1 hour 24 minutes earlier.
Area forecast discussion, Sep 9, 2:57 PM PDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Seattle WA 257 PM PDT Thu Sep 9 2021 .SYNOPSIS...A trough will move through Friday for increased onshore flow and clouds. Troughing and cooler temperatures expected into next week, with times of showers possible this weekend, mainly in northern areas. A transition to a more wetter pattern is expected later next week. && .SHORT TERM /TONIGHT THROUGH SUNDAY/...Clouds and sunshine with dry weather across Western Washington today with an upper trough offshore. The trough will move through the area into Friday for increasing onshore flow and mostly cloudy weather. Some moisture will move northward on Friday, though most of the activity is expected east of the Cascades, some rain will be possible in the Cascades Friday, though light amounts. The trough may bring some convergence activity across northern areas Friday night for light precipitation. Highs on Friday will be in the 60s to low 70s across the area. A weak system will slide across the area Saturday, increasing onshore flow, and possible light rain for northern areas and along the coast. Troughing for most of the weekend for clouds and some sunshine, and cooler weather, with highs in the 60s to low 70s into early next week across the area. .LONG TERM /MONDAY THROUGH THURSDAY/...The trough will slide to the east on Monday with some weak ridging, and temperatures slightly warmer into the low 70s. Some uncertainty in guidance but additional troughing may setup over the area for rain chances Tuesday-Wednesday. Onshore flow with increasing clouds midweek and temperatures into the mid 60s to low 70s. Drier weather possible on Thursday with troughing potentially late week. JD && .AVIATION...A weak weather system will move over Western Washington tonight and Friday morning with clouds increasing. Areas of MVFR cigs should be in place through Friday morning--lifting into the afternoon. The mountains will be mostly obscured on Friday. Southwest flow aloft. The air will moisten up overnight but remain stable. 19 KSEA...Clouds will increase tonight and Friday morning as a weak weather system moves over Western Washington. && .MARINE...Light onshore flow will increase into Friday as a weak weather system moves over Western Washington. Another weak front will reach the area Saturday afternoon and evening. Seas over the coastal waters should build up to around 8 feet over the weekend so at some point the Grays Harbor Bar will probably need an advisory but these first weather systems of early fall are pretty weak. 19 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.